Ask an expert
Question

07 Jan 2005

Hyperprolactenaemia
HI to the doc and ladies
After some routine blood tests my gynae recently informed me that my prolactin levels were abnormally high and this was obviously not helping in my quest to fall pregnant. High levels of this hormone actually impede ovulation and decrease fertilty. He prescribed Norprolac and said that i would have to take it for at least a year. I was devestated because i have already been ttc for 3 years. When he gave me meds he warned of terrible side effects. However i have been taking for almost three weeks now and have not experienced any of the side effects. My questions are, do i need a higher dossage of the Norprolac( am on 75mg now)? and does it really take a year to bring down prolactin levels? Has anybody else out there also experienced anything like this? Any advice and help will be welcome

thanks
Answer 698 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Not everyone has side effects. Your doctor was warning you about the possibilities. If this has not happened, it does not mean that the drug is not working. The way to check is to have the levels measured from time to time. The time period you were given will vary from person to person. It depends on hoe high the levels were to start with.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9467 votes
No
68% - 20215 votes
Vote